Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 140, NWS Cleveland, OH

July 19, 2019Crawford County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 19, 2019, 7:20 PM EDT for Crawford County, Pennsylvania. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2019, 7:20 PM EDT (23:20 UTC)
Expired
Jul 19, 2019, 8:00 PM EDT
In force
40 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 124 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:40 PM EDTTSTM WND DMG6 Sse Townville, PATREE DOWN, TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 2:29 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
546 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WUUS51 KCLE 192320
SVRCLE
PAC039-200000-
/O.NEW.KCLE.SV.W.0140.190719T2320Z-190720T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
720 PM EDT Fri Jul 19 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Eastern Crawford County in northwestern Pennsylvania...

* Until 800 PM EDT.

* At 719 PM EDT, a severe thunderstorm was located near Guys Mills,
  or 12 miles east of Meadville, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Titusville, Guys Mills, Hydetown and Townville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4162 7982 4157 7988 4157 7989 4154 7992
      4151 7998 4164 8006 4178 7991 4168 7961
      4162 7962
TIME...MOT...LOC 2319Z 309DEG 18KT 4166 7990 

HAIL...0.75IN
WIND...60MPH
 
$$

Oudeman
2 follow-up statements
801 
WWUS51 KCLE 192339
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
739 PM EDT Fri Jul 19 2019

PAC039-200000-
/O.CON.KCLE.SV.W.0140.000000T0000Z-190720T0000Z/
Crawford PA-
739 PM EDT Fri Jul 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN CRAWFORD COUNTY...

At 739 PM EDT, a severe thunderstorm was located near Guys Mills, or
14 miles northwest of Oil City, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Titusville, Hydetown and Townville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4160 8000 4173 7983 4166 7961 4162 7962
      4162 7982 4157 7988 4157 7989 4154 7992
      4151 7998 4152 7999
TIME...MOT...LOC 2339Z 314DEG 14KT 4162 7985 

HAIL...0.75IN
WIND...60MPH
 
$$

Oudeman
863 
WWUS51 KCLE 192354
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
754 PM EDT Fri Jul 19 2019

PAC039-200004-
/O.EXP.KCLE.SV.W.0140.000000T0000Z-190720T0000Z/
Crawford PA-
754 PM EDT Fri Jul 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
WILL EXPIRE AT 800 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However heavy 
rain is still possible with this thunderstorm and additional 
thunderstorms across eastern Crawford County.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Pennsylvania.

LAT...LON 4160 8000 4173 7983 4166 7961 4162 7962
      4162 7982 4157 7988 4157 7989 4154 7992
      4151 7998 4152 7999
TIME...MOT...LOC 2354Z 309DEG 18KT 4158 7979 

$$

Oudeman

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:37 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jul 19, 3:37 PM EDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
337 PM EDT Fri Jul 19 2019

.SYNOPSIS...
A ridge of high pressure will build northeast over the eastern
United States and linger through Saturday night. A cold front
will move south across the area Sunday. High pressure will build
east out of the middle Mississippi Valley region Tuesday to the
Ohio Valley by Wednesday with below average temperatures.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Lower confidence forecast this evening with respect to
convective potential. A few subtle disturbances will pass just
north of the area this evening. Convection already firing ahead
of these features has prompted a severe thunderstorm watch for
portions of the area. A highly unstable environment has
developed over the area, with SBCAPE values near 5000 j/kg, and
increasing low and good mid level lapse rates. Shear will remain
marginal through the night, with effective bulk shear values
around 25 kts. The main threat for severe weather will be
damaging wind gusts. Hi-res guidance is not handling the finer
details very will, especially with the ongoing convection, but
currently thinking the best threat for storms will peak around
00Z across the area. Thunderstorm chances will decrease through
the overnight as the atmosphere stabilizes and the main forcing
mechanisms depart the region.

The story for tomorrow is the continued heat and humidity. Not
much changes with the forecast, with highs in the low to mid 90s
and resultant heat indices peaking in the 105F-110F range. Have
kept the headlines the same for now, but the highest heat
indices will again be west of the I-71 corridor on Saturday.
Precip chances will increase again Saturday evening, as the
pattern hints at upstream convection tracking into the area.
With details fuzzy this far out, kept pops in the chance range,
mainly across the northern part of the area, tomorrow evening
and night.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
The cold front will be crossing the lake early Sunday and it
will slow as it proceeds into northern OH/nw PA. Will continue
with the likely shower/thunderstorm wording, but timing of the
front will need to be watched. Peak heating timing may give us
an opportunity for stronger storms. But with the front lingering
a bit longer, it will still be warm and muggy Sunday and precip
chances will drag into Monday, especially for the southern half
of the area. High pressure will build across the Great Lakes
Monday into Tuesday with a weak trough crossing the eastern
lakes Tuesday. Tuesday is dry with the outside chance of a
shower across the snowbelt. Temperatures for the early part of
the work week will be much more comfortable and we will return
to highs in the upper 70s/lower 80s.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
We will retain some semblance of an upper trough through the
rest of the work week and with that seasonable temperatures that
will climb a degree or two each day. Generally left the long
term dry although cannot rule out a spotty shower with the
presence of the upper trough. No significant features to target
better precip chances on.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
MVFR ceilings are holding strong across the area under a humid
ridge. Some of the ceiling may mix/scatter out, but cloud bases
will be near or just below VFR for through this evening.
Thunderstorm potential will arrive later this afternoon/evening
across portions of the area. Have mentioned thunder chances in
TEMPO groups at KCLE, KYNG and KERI given the latest radar and
model trends. Quiet conditions overnight may lead to some
redevelopment of MVFR/possible IFR ceilings at southeast
terminals. Winds will generally remain southwesterly through the
period, with some gusts to 20 kts or so through the rest of the
afternoon.

OUTLOOK...Non-VFR possible in showers and thunderstorms Saturday
night through Monday.

&&

.MARINE...
A complex or two of storms are expected to cross the lake this
evening and tonight with a brief disturbance of the general
southwest flow that will continue into and through Saturday. Waves
on the east end for the rest of this afternoon and for Saturday
afternoon will be 3 feet with an occasional 4 footer. Wind/waves
higher in storms. Storms are also possible again on the lake
Saturday with the main forcing Saturday night with a cold front
nearing the lake. Cold frontal timing is sometime Sunday morning
with the front slowing as it pushes south of the lake. Winds on the
backside of the front will shift to the north for Monday into
Tuesday although a secondary trough will cross the eastern lakes
Tuesday. Going into mid week high pressure is weakly in place across
the lower lakes and Ohio Valley.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Warning until 8 PM EDT Saturday for OHZ003-
     006>014-017>023-027>033-036>038-047.
     Heat Advisory until 8 PM EDT Saturday for OHZ089.
PA...Heat Advisory until 8 PM EDT Saturday for PAZ001>003.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...Greenawalt
MARINE...Oudeman
Hazardous weather outlook, Jul 19, 3:09 PM EDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
309 PM EDT Fri Jul 19 2019

OHZ007-009>014-020>023-033-201915-
Ottawa-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-
Summit-Portage-Trumbull-Mahoning-
309 PM EDT Fri Jul 19 2019

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ003-006-008-017>019-027>032-036>038-047-201915-
Lucas-Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Marion-Morrow-Holmes-Knox-
309 PM EDT Fri Jul 19 2019

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ089-PAZ001>003-201915-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
309 PM EDT Fri Jul 19 2019

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

LEZ061-143>149-163>169-201915-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
309 PM EDT Fri Jul 19 2019

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142-162-201915-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
309 PM EDT Fri Jul 19 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 19, 4:05 PM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
405 PM EDT Fri Jul 19 2019

PAZ002-192045-
Southern Erie-
405 PM EDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ERIE COUNTY...

At 404 PM EDT, a strong thunderstorm was located near Waterford, or
12 miles southeast of Erie, moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Wattsburg.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4198 8001 4208 8001 4213 7976 4201 7976
      4200 7975 4200 7962 4199 7961 4197 7961
TIME...MOT...LOC 2004Z 271DEG 16KT 4202 7994

Oudeman
Special weather statement, Jul 19, 5:55 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Cleveland OH
555 PM EDT Fri Jul 19 2019

PAZ002-003-192245-
Southern Erie-Crawford-
555 PM EDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ERIE AND
NORTHWESTERN CRAWFORD COUNTIES...

At 555 PM EDT, a strong thunderstorm was located over Waterford, or
16 miles southeast of Erie, moving east at 25 mph. Other strong
storms were located west of Edinboro also moving east.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Edinboro, Union City, Cambridge Springs, Waterford, Wattsburg,
Canadohta Lake, Springboro, Mill Village and Elgin.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4177 8036 4187 8039 4208 7976 4201 7976
      4200 7975 4200 7962 4193 7960 4185 7962
TIME...MOT...LOC 2155Z 257DEG 21KT 4193 7997

Oudeman
Special weather statement, Jul 19, 6:47 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
647 PM EDT Fri Jul 19 2019

PAZ003-192330-
Crawford-
647 PM EDT Fri Jul 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CRAWFORD
COUNTY...

At 647 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Grand Valley to near Meadville. Movement
was southeast at 20 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Meadville, Titusville, Riceville, Lincolnville, Canadohta Lake, Guys
Mills, Cochranton, Saegertown, Hydetown, Blooming Valley, Townville,
Spartansburg, Venango and Woodcock.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
      4151 7998 4149 8000 4149 8009 4148 8015
      4178 8017 4185 7962 4162 7961
TIME...MOT...LOC 2247Z 321DEG 16KT 4170 7955 4169 8013

Oudeman

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:05 PM EDTSpecial Weather StatementCLEErie40 min
Jul 19, 5:55 PM EDTSpecial Weather StatementCLEErie50 min
Jul 19, 6:39 PM EDTAreal Flood AdvisoryCLECrawford, Erie4 hr
Jul 19, 6:47 PM EDTSpecial Weather StatementCLECrawford43 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.